Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


depigmented lips
Aug 7, 2004

Hello, I'm a black,female african HIV+ 7yrs my CD4 has gone up to 639 viral load undetectable,(combivir& sustiva since 2002)since 2001 i've lost colour in my bottom lip they're now shocking pink i can also feel lumps in them & extremely sensitive.what can i do?? please please help my family are unaware of my HIV but pass the odd comment due to the colour of my lips which seems to be evident in Africans with HIV/Aids. what can i do to reverse this??? thank you GB

Response from Dr. Henry

I have numerous African-American patients develop pigmentation changes on hands, face, lips and nails in the setting of treated of HIV infection. I haven't observed a consistent pattern or linkage other than that AZT may cause that more than some of the other meds (AZT is a part of the Combivir). You might consider discussing with your HIV doc whether a switch off AZT (say to abacavir which can be doses once a day along with the 3TC part of the combivir in the new once a day pill) could help some. A long list of conditions other than treated HIV can cause localized vitiligo so a consultation from a dermatologist can sometimes be helpful. KH



Previous
numb neuropathy
Next
swollen parotid glands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement